Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 2, 2019, 1:07 AM CDT for Carter County, Jefferson County, Love County, Oklahoma; Clay County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 1:07 AM CDT (06:07 UTC)
- Expired
- May 2, 2019, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
Counties Carter County, OK, Jefferson County, OK, Love County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 142 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2332 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 14.6
The text
As transmitted.
746
WWUS84 KOUN 020607
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Thu May 2 2019
OKZ039-044>046-050-TXZ090-020700-
Love OK-Cotton OK-Stephens OK-Carter OK-Jefferson OK-Clay TX-
107 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR Love...southeastern Cotton...
southeastern Stephens...Carter...Jefferson and Clay Counties Until
200 AM CDT...
AT 102 AM CDT, strong winds will be possible north of an area of
thunderstorms across north central Texas and south central Oklahoma.
Winds of 50 mph will be possible.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3347 9842 3408 9841 3452 9757 3451 9735
3438 9735 3433 9695 3395 9694 3384 9703
3385 9709 3382 9705 3372 9711 3376 9719
3392 9721 3382 9743 3391 9747 3390 9759
3399 9767 3386 9783 3389 9798 3353 9798
TIME...MOT...LOC 0602Z 176DEG 13KT 3401 9781
$$
..speg.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 2, 12:44 AM CDT, 23 minutes earlier.
Area forecast discussion, May 2, 12:44 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1244 AM CDT Thu May 2 2019
.AVIATION...
TAFs 0206/0306...
Widely scattered strong to severe storms have developed recently along
a frontal boundary in the Texas Panhandle. IFR to LIFR ceilings
with some restriction to visibility are likely behind the front
overnight into Thursday morning. The front is expected to stall
south and east of all TAF sites later today.
Meanwhile, elevated thunderstorms are expected to form near and
behind the boundary overnight into Thursday morning. Several CAMs
suggest a better coverage of storms will be across parts of
southwest Oklahoma and western north Texas.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ023>032-037>048-
050>052.
TX...Flood Watch until 7 AM CDT this morning for TXZ085-086-088>090.
&&Hazardous weather outlook, May 1, 8:40 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 840 PM CDT Wed May 1 2019 OKZ004>048-050>052-TXZ083>090-021000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 840 PM CDT Wed May 1 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A slight risk for severe thunderstorms exists early Thursday over western and southern Oklahoma and adjacent parts of northern Texas. A marginal risk exists over other parts of Oklahoma. Timing... From midnight until 7 AM. Impacts... Hail up to the size of golfballs. Excessive rainfall with flash flooding. Wind gusts to 60 mph. .Heavy Rain... Heavy rainfall is expected to cause flooding across southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms are expected across southern Oklahoma and northern Texas Thursday, and again Friday through the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 1, 7:39 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL CANEY 34.23N 96.21W
05/01/2019 E0.25 INCH ATOKA OK EMERGENCY MNGR
&&
JTLocal storm report, May 1, 7:48 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 1 E MADILL 34.09N 96.76W
05/01/2019 MARSHALL OK BROADCAST MEDIA
TREES DOWN IN MADILL. REPORT VIA TWITTER.
&&
JTLocal storm report, May 1, 8:54 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD SW DURANT 34.00N 96.39W
05/01/2019 BRYAN OK BROADCAST MEDIA
VIDEO OF A COMPLETELY FLOODED ROADWAY STREAMING IN BEECH
STREET IN DURANT BETWEEN 10TH AND 11TH.
&&
JTLocal storm report, May 1, 10:07 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD TISHOMINGO 34.24N 96.68W
05/01/2019 JOHNSTON OK EMERGENCY MNGR
CAMPERS BEING EVACUATED AT PENNINGTON CREEK PART DUE TO
RISING WATER.
&&
VMAHALELocal storm report, May 2, 12:28 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TORNADO 13 S SEYMOUR 33.41N 99.23W
05/01/2019 BAYLOR TX STORM CHASER
TORNADO WAS OBSERVED BY MULTIPLE STORM
CHASERS SLOWLY MOVING EAST-NORTHEAST
CROSSING US-183. TORNADO WAS OBSERVED FOR AT
LEAST 10 MINUTES BEFORE BECOMING WRAPPED IN
RAIN.
&&Special weather statement, May 2, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Thu May 2 2019
OKZ039-044>046-050-TXZ090-020700-
Love OK-Cotton OK-Stephens OK-Carter OK-Jefferson OK-Clay TX-
107 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR Love...southeastern Cotton...
southeastern Stephens...Carter...Jefferson and Clay Counties Until
200 AM CDT...
AT 102 AM CDT, strong winds will be possible north of an area of
thunderstorms across north central Texas and south central Oklahoma.
Winds of 50 mph will be possible.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3347 9842 3408 9841 3452 9757 3451 9735
3438 9735 3433 9695 3395 9694 3384 9703
3385 9709 3382 9705 3372 9711 3376 9719
3392 9721 3382 9743 3391 9747 3390 9759
3399 9767 3386 9783 3389 9798 3353 9798
TIME...MOT...LOC 0602Z 176DEG 13KT 3401 9781
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 37 min |
| May 1, 7:25 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston | 3 hr |
| May 1, 9:01 PM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 10 hr |
| May 1, 9:03 PM CDT | Areal Flood Warning | OUN | Johnston, Marshall, Murray, Pontotoc | 3 hr |
| May 1, 9:48 PM CDT | Areal Flood Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 3 hr |
| May 2, 1:10 AM CDT | Special Weather Statement | OUN | Garvin, Hughes, Murray, Pontotoc, Seminole | 50 min |
| May 2, 5:41 AM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Cotton and 15 more | 43 hr |
| May 2, 8:00 AM CDT | River Flood Warning | OUN | Love | 3 days |
| May 2, 9:12 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 63 min |
| May 1, 8:33 PM CDT | Areal Flood Warning | OUN | Archer, Clay | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2019Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.